Methotrexate,day after : Hi I’m on week 5 of... - Vasculitis UK

Vasculitis UK
6,230 members5,483 posts

Methotrexate,day after

Hi I’m on week 5 of methotrexate for LVV, still on 40 of pred, finding today very difficult,pain in upper chest, left side of neck and left arm, general feeling rubbish and very fatigued, anyone had similar experience and does it improve ??. Previously have felt generally rough on Thursday but then better Friday, but today is bad!

9 Replies
oldestnewest

Hi sorry to hear you’re a member of this exclusive club!

I’ve been on Methotrexate for a year (12.5 mg weekly) with now 2 mg daily for Tak. I always feel rubbish the day after taking or the next day. From reading the posts, everyone reacts differently to this drug - some tolerate, others don’t. It’s important to have regular blood tests because it can effect your lungs and liver - I go monthly for full bloods, liver function, CRP and ESR.

I would speak with helpline to see what they think or contact GP.

Best wishes

Reply

Thanks for the response I don’t think it helps that I’m still on 40 pred when its never given me the wonderful feeling! Having regular bloods and plan to see gp as not seeing consultant till the end of the month xx

Reply

Hi ... sorry to read this . I suffered badly with Methotrexate and my bloods ( checked every 2 weeks ) were always in “ acceptable range” ...Also was on high steroids which were masking a lot of what was going on . I developed a dry cough and felt awful with severe muscle cramps... tell your gp and get it checked out . I was taken off Methotrexate and given mycophenolate ( daily ) dosage which I tolerate much better. Good luck . Regards Alan

Reply

You must telephone your doctor today and tell him your symptoms. He should know that you are getting chest pain. Ironically you might need your steroids increasing temporarily, (steroids are a mixed blessing but we would be lost without them.) Have you found a vasculitic specialist yet? That is really important because there are alternative drugs you can have some of which have few side effects and they would discuss this with you.

Reply

Hi I have experienced the chest pain for a number of weeks now, have had ecg which was all okay, have read some info regarding lansipole and angina!!!?? So I’ve stopped it and am having yogurt before pred. Waiting for the rheumatology nurse to get back to me

Reply

Do you drink lots of water on your MTX day? Or maybe you could ask for metoject pen instead of tablets. I'm one of those sickening people who have no side effects except maybe a little nausea. I've had it for RA and now for Vasculitis.

Reply

Yes I am keeping well hydrated and fortunately not experiencing nausea, but the fatigue, pain and mobility just seems so much worse the day after I take it, as you will see to another reply I am thinking the ppi isn’t suiting me and that may be the problem?

Reply

Hi Devoid,

I'm sorry to read that MTX hurts you. Do you also take the folic acid supplement (on doctor's recipe) to miminalize side effects?

I've been on Methotrexate since mid June this year for vasculitis. At the moment I take weekly 25 mg MTX in combination with 22.5 mg prednisolone (started with 15 mg MTX and 60 mg Pred). After 12 a 24 hrs I feel also very tired and no liveliness (as if I'm a zombie). Firstly it takes at least three a four days before I recover. Now I need it about two days. My doctors say that your body will more and more adapting to MTX.

Reply

That’s interesting I am still on 40 of steroids and 20 of methotrexate, I don’t have any nausea or anything like that with the methotrexate but the day after just feeling totally wiped out. Hopefully when on less steroids will start to feel better, but still struggling with the pain, which as yet no explanation for.

Reply

You may also like...